Show ratings & reviews for

3.7 Overall Rating

Effectiveness

Tooltip icon

Ease of Use

Tooltip icon

Satisfaction

Tooltip icon

Most voted positive review

61 People found this comment helpful

I have been on Omeprazole for 6 years. When symptoms of fatigue, serious leg pain, headaches, constant burping, gas and feeling like I had to throw up started happening, I went to my doctor of 27 years, explained what was happening and was met with silence. I have had to do research on my own; that's why I'm here. My latest blood work shows that for the first time in my life, I am Vit. D deficient...

Most voted negative review

8 People found this comment helpful

I increased my dosage of Omeprazole from 20MG to 40MG a few years back. It's a very effective medication in terms of controlling GERD. However the issue I've been having with it is that it causes a noticeable degree of fatigue and it has lowered both my Vitamin D and Vitamin B-12 levels. I am currently taking supplements to increase my levels of those vitamins

Shared reviews and ratings

Pinkygurl | 25-34 | Female | On medication for less than 1 month | Patient
7/17/2021
Condition: Other
Overall rating 1.7
Effectiveness
Ease of Use
Satisfaction

I took this medication for one day. In that day, I felt it was blocking acid, or doing its job, but I was bouncing off the walls literally, my brain felt like I drank too much coffee, or had too much caffeine.

Report this postFill 3Created with Sketch.
No surgery! | 45-54 | Male | On medication for 1 to 6 months | Patient
5/1/2021
Condition: Condition in which Stomach Acid is Pushed Into the Esophagus
Overall rating 4.3
Effectiveness
Ease of Use
Satisfaction

I am a self-medicater, advised by my local pharmacist to take a combination of Motrilium, Opremazole and Sucralfate after at least 14 years of GERD. My acid reflux was so unpleasant, I've had to quit eating dinner in 2013, and do not eat any solid food after 1pm. The diet suits me fine, but the lingering acid reflux does not. I've had an asthma inhaler bedside since 2007, just in case gastric acids creep up my esophagus and shut down my lungs during sleep. This has happened about 10-15 times over these years, though less frequently since I've quit eating dinner. I've been gobbling up antacids (Tablets containing Aluminum Hydroxide & Magnesium Carbonate) for years. My brother has had surgery 3 times for the same problem; I've willfully avoided surgery for it. I'm just completing 1 month taking these meds, moving into my 2nd month. I stopped the Motilium after 3weeks. I continue with a half dose of Omeprazole (20mg daily instead of 40mg), and the full dose of Sucralfate (4g total per day). I've found the combination highly effective thus far, but am highly aware of the adverse side effects, to I'm trying to use it both sparingly and strategically, for the shortest time possible. All 3 of these meds have highly complex dosing and drug interaction requirements. I'm not sure if the Motilium is necessary at all, especially considering the possible side effects. I'm still assessing when I want to take my single dose of Omeprazole, since I halved the dosage at the 4-week point. It seemed like taking it in the morning was recommended, but I'm not so sure. My problem is worst at night, but if I want to reduce acid production in the stomach, it seems I may want to do so about 1 hour before drinking my fruit juice dinner. That should help me when my GERD is worst, and I can still take the Sucralfate in the complete absence of food & meds in my stomach both morning and night. I will soon reduce those Sucralfate doses from 2g each to 1g each and see how it goes, all the way out to the end of the 8-week period. I now have 4 weeks to consider my post-treatment plan: Continue reducing dosage? Stop completely? Proceed with reduced, intermittent doses, perhaps half doses, 1-3 times per week? When we walk into a pharmacy, we absolutely must keep front of mind the fact that every single product for sale -- except water -- is harmful to us. We buy & consume these products as the result of our simple, informal risk/reward analysis, that we absolutely must perform, lest we run the risk of some nasty side effects that may put us in the hospital or even the graveyard. Omeprazole and Sucralfate are highly effective, especially when used together (but you can NEVER take them at exactly the same time). They are certainly NOT easy to use. The patient and/or caregiver must be extremely attentive, cautious, and vigilant in order to get the maximum benefit, with the lowest risk of side effects that may be quite severe.

Report this postFill 3Created with Sketch.
GB | 55-64 | On medication for 1 to less than 2 years | Patient
4/11/2021
Condition: Condition in which Stomach Acid is Pushed Into the Esophagus
Overall rating 5.0
Effectiveness
Ease of Use
Satisfaction

I've been taking this for a year now to treat acid reflux in my esophagus. Works very well for me in solving my condition. For years I was not able to drink coffee without it coming back up within 10-15 minutes. Now, I can drink 2-3 cups at any time of the day without any problems with the coffee coming back up and rushing to the bathroom.

Report this postFill 3Created with Sketch.
Ian159 | 19-24 | On medication for 1 to 6 months | Patient
3/14/2021
Condition: Condition in which Stomach Acid is Pushed Into the Esophagus
Overall rating 5.0
Effectiveness
Ease of Use
Satisfaction

Works very well

Report this postFill 3Created with Sketch.
PC | 25-34 | Male | On medication for less than 1 month | Patient
1/10/2021
Condition: Heartburn
Overall rating 3.0
Effectiveness
Ease of Use
Satisfaction

This stuff is horrible. Sure, it got rid of the heartburn issues I was having, but the side effects are horrific and scary. Even more scary is they don't include the litany of scary side effects. While on this retched drug, I had pain in my thighs, slightly swollen lower legs, increased blood pressure, tingling in my hands and feet, lethargic legs, water retention, and a painful right testicle. Of course, none of these side effects, which can be found online on sites like the Mayo Clinic, are mentioned on the packaging. So, while taking this dangerous drug, I was having these issues and not realizing it was the drug because these side effects weren't mentioned. I thought I was having some other type of horrible medical condition(s). Luckily, I realized all these conditions cropped up after I started the drug. Once stopped, my conditions all began to improve and go away. Beware of this cursed drug. It can screw you up big time. Never again.

Report this postFill 3Created with Sketch.

IMPORTANT INFORMATION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More